Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taken steroid shots and Claritin for welts on body. Painful and itchy rash on fingers, toes and underarms. Treatment?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
I have had welts that just pops up on my body, I've gone to the doctor and emergency clinic but the only thing they gave was a steroid shots and cleratin tablets, I had this welts and rashes since May 2012 and they havnt done anything yet and since than I have a painful rash between my fingers, toes and underarms my body gets really itchie and welts just pops up its even on my head, sometimes I can just sit and feel the stinging and watch the welts apeare on me, my medical is partial coverage by the VA. So i try to cure myslf but it looks like I dont know where to start? Ive used head and shoulders, medicated powders, all natrual soaps,wash and burn my clothes with the dryers, change my bedding every weekend, and Im tired of paying for my doctors visits with no results please help me figure whats going on.Thank you.
Posted Mon, 3 Sep 2012 in Asthma and Allergy
Answered by Dr. Praveen Rodrigues 4 hours later
Hi there. I note your medical history with interest.

I note you are on numerous medications for anxiety & ? cholesterol problems. Please look back & try & recollect if any of these medications was started sometime close to when you started developing these rashes or if some medication 'brand' was changed around then. You must have a regular GP. Please do visit him.

Also you could upload photographs of your welts & if this is lasting this long you may require to do a battery of blood tests which your local Gp/ dermatologist will be best suited to advise.

Please let me know further detailed history as to any aggravating/relieving factors (if any) or any food allergens in the past. Stress is a major factor in most skin ailments of this sort. Your description is one of 'hives' or 'pompholyx' or both occuring at the same time. Relax. A simple lifestyle tweak may be all that is required. Perhaps there is a 'medication' you are taking or food that you started just before this started that is the culprit & you wil have to 'introspect ' a bit. If you stop this item (in conjunction with your treating doctor), it may all just resolve.

Cheers & Good luck...
Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist & Venreologist.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor